Arkiv för Matematik

  • Ark. Mat.
  • Volume 41, Number 1 (2003), 115-132.

H1-boundedness of Riesz transforms and imaginary powers of the Laplacian on Riemannian manifolds

Michel Marias and Emmanuel Russ

Full-text: Open access

Abstract

We prove that the linearized Riesz transforms and the imaginary powers of the Laplacian are H1-bounded on complete Riemannian manifolds satisfying the doubling property and the Poincaré inequality, where H1 denotes the Hardy space on M.

Article information

Source
Ark. Mat., Volume 41, Number 1 (2003), 115-132.

Dates
Received: 3 December 2001
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485898795

Digital Object Identifier
doi:10.1007/BF02384571

Mathematical Reviews number (MathSciNet)
MR1971944

Zentralblatt MATH identifier
1038.42016

Rights
2003 © Institut Mittag-Leffler

Citation

Marias, Michel; Russ, Emmanuel. H 1 -boundedness of Riesz transforms and imaginary powers of the Laplacian on Riemannian manifolds. Ark. Mat. 41 (2003), no. 1, 115--132. doi:10.1007/BF02384571. https://projecteuclid.org/euclid.afm/1485898795


Export citation

References

  • Alexopoulos, G., An application of homogenization theory to harmonic analysis: Harnack’s inequalities and Riesz transforms on Lie groups with polynomial volume growth, Canad. J. Math. 44 (1992), 691–727.
  • Alexopoulos, G., Riesz transforms on groups, to appear in Proceedings of the ICMS Instructional Conference on Lie Groups and Partial Differential Equations (Edinburgh, 1999).
  • Bakry, D., Étude des transformations de Riesz dans les variétés riemanniennes à courbure de Ricci minorée, in Séminaire de Probabilités XXI (Azéma, J., Meyer, P.-A., Yor, M., eds.). Lecture Notes in Math. 1247, pp. 137–172, Springer-Verlag, Berlin-Heidelberg. 1987.
  • Bakry, D., La propriété de sous-harmonicité des diffusions dans les variétés, in Séminaire de Probabilités XXII (Azéma, J., Meyer, P.-A., Yor, M., eds.), Lecture Notes in Math. 1321, pp. 1–50. Springer-Verlag, Berlin-Heidelberg, 1988.
  • Bishop, R. and Crittenden, R., Geometry of Manifolds, Pure and Appl. Math. 15, Academic Press, New York-London, 1964.
  • Buser, P., A note on the isoperimetric constant, Ann. Sci. École Norm. Sup. 15 (1982), 213–230.
  • Chen, J.-C. and Luo, C., Duality of H1 and BMO on positively curved manifolds and their characterizations, in Harmonic Analysis (Tianjin, 1988), (Cheng, M.-T., Deng, D. G. and Zhou, X. W., eds.). Lecture Notes in Math. 1494, pp. 23–38, Springer-Verlag, Berlin-Heidelberg, 1991.
  • Christ, M., Lp bounds for spectral multipliers on nilpotent groups. Trans. Amer. Math. Soc. 328 (1991), 73–81.
  • Coifman, R. R. and Weiss, G., Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc. 83 (1977), 569–645.
  • Colding, T. H. and Minicozzi, W. P. II. Harmonic functions on manifolds, Ann. of Math. 146 (1997), 725–747.
  • Coulhon, T. and Duong, X. T., Riesz transforms for 1≤p≤2, Trans. Amer. Math. Soc. 351 (1999), 1151–1169.
  • Coulhon, T. and Saloff-Coste, L., Variétés riemanniennes isométriques à l’infini, Rev. Mat. Iberoamericana 11 (1995), 687–726.
  • Dieudonné, J., Calcul infinitésimal, Hermann, Paris. 1968.
  • Fefferman, C. and Stein, E. M., Hp spaces of several variables, Acta Math. 129 (1972), 137–193.
  • Grigor’yan, A. A., Stochastically complete manifolds. Dokl. Akad. Nauk SSSR 290 (1986), 534–537 (Russian). English transl.: Soviet. Math. Dokl. 34 (1987), 310–313.
  • Grigor’yan, A. A., The heat equation on noncompact Riemannian manifold, Mat. Sb. 182:1 (1991), 55–87 (Russian). English transl.: Math. USSR-Sb. 72 (1992), 47–77.
  • Hebisch, W. and Saloff-Coste, L., Gaussian estimates for Markov chains and random walks on groups. Ann. Probab. 21 (1993), 673–709.
  • Jerison, D., The Poincaré inequality for vector fields satisfying Hörmander’s condition, Duke Math. J. 53 (1986), 503–523.
  • Li, P. and Tam, L. F., Linear growth harmonic functions on a complete manifold, J. Differential Geom. 29 (1989), 421–425.
  • Lohoué, N., Comparaison des champs de vecteurs et de puissances du Laplacien sur une variété Riemannienne à courbure non positive. J. Funct. Anal. 61 (1985), 164–201.
  • Lohoué, N. and Varopoulos, N. T., Remarques sur les transformées de Riesz sur les groupes de Lie nilpotents. C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), 559–560.
  • Marias, M., Scalarizations of the Riesz transform and H1 boundedness on a Riemannian manifold with nonnegative Ricci curvature, Preprint, 2000.
  • Marias, M., Oscillating spectral multipliers on Riemannian manifolds of nonnegative curvature, Preprint, 2001.
  • McIntosh, A., Operators which have an H functional calculus, in Miniconference on Operator Theory and Partial Differential Equations (North Ryde, 1986) (Jefferies, B., McIntosh, A. and Ricker, W., eds.), Proc. Centre Math. Anal. Austral. Nat. Univ. 14, pp. 210–231. Austral. Nat. Univ., Canberra, 1986.
  • Russ, E., Riesz transforms on graphs, Math. Scand. 87 (2000), 133–160.
  • Russ, E., H1-L1 boundedness of Riesz transforms on Riemannian manifolds and on graphs. Potential. Anal. 14 (2001), 301–330.
  • Saloff-Coste, L., Analyse sur les groupes de Lie à croissance polynomiale, Ark. Mat. 28 (1990), 315–331.
  • Saloff-Coste, L., Parabolic Harnack inequality for divergence form second order differential operators, Potential Anal. 4 (1995), 429–467.
  • Sikora, A. and Wright, J., Imaginary powers of Laplace operators, Proc. Amer. Math. Soc. 129 (2001), 1745–1754.
  • Stein, E. M., Topics in Harmonic Analysis Related to the Littlewood-Paley Theory, Princeton Univ. Press, Princeton, N. J., 1970.
  • Stein, E. M., Harmonic Analysis: Real-variable Methods, Orthogonality and Oscillatory Integrals, Princeton Univ. Press, Princeton, N. J., 1993.
  • Strichartz, R. S., Analysis of the Laplacian on the complete Riemannian manifold, J. Funct. Anal. 52 (1983), 48–79.
  • Yagi, A., Coïncidence entre des espaces d’interpolations et des domaines de puissances fractionnaires d’opérateurs. C. R. Acad. Sci. Paris Sér. I Math. 299 (1984), 173–176.
  • Yau, S. T., Harmonic functions on a complete Riemannian manifold, Comm. Pure Appl. Math. 28 (1975), 201–228.